Alert archive / West Virginia / Wind Advisories in 2026

Wind Advisory 3, NWS Pittsburgh, PA

February 20, 2026Tucker County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Feb 20, 2026, 7:12 AM EST for Tucker County, West Virginia. It took effect at Feb 20, 2026, 1:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2026, 7:12 AM EST (12:12 UTC)
In effect from
Feb 20, 2026, 1:00 PM EST
Expired
Feb 21, 2026, 12:00 AM EST
In force
11 hr
Issued by
NWS Pittsburgh, PA

County Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 0.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2026-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2026-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

056 
WWUS71 KPBZ 201212
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
712 AM EST Fri Feb 20 2026

WVZ514-202200-
/O.NEW.KPBZ.WI.Y.0003.260220T1800Z-260221T0500Z/
Eastern Tucker-
Including the cities of Thomas, Davis, and Canaan Valley
712 AM EST Fri Feb 20 2026

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT...

* WHAT...West winds 15 to 20 mph with gusts up to 50 mph expected.

* WHERE...Eastern Tucker County.

* WHEN...From 1 PM this afternoon to midnight EST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report downed trees, power lines or large branches by calling
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X
@NWSPittsburgh.

&&

$$

Milcarek
2 follow-up statements
632 
WWUS71 KPBZ 202151
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
451 PM EST Fri Feb 20 2026

WVZ514-210500-
/O.CON.KPBZ.WI.Y.0003.000000T0000Z-260221T0500Z/
Eastern Tucker-
Including the cities of Thomas, Canaan Valley, and Davis
451 PM EST Fri Feb 20 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Eastern Tucker County.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report downed trees, power lines or large branches by calling
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X
@NWSPittsburgh.

&&

$$

88
226 
WWUS71 KPBZ 210452
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1152 PM EST Fri Feb 20 2026

WVZ514-210600-
/O.EXP.KPBZ.WI.Y.0003.000000T0000Z-260221T0500Z/
Eastern Tucker-
Including the cities of Davis, Canaan Valley, and Thomas
1152 PM EST Fri Feb 20 2026

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT...

Wind gusts overnight will remain at 40 MPH or less.

$$

CL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 20, 2:30 AM EST, 4 hours 42 minutes earlier. Its key messages:

  • 1) Thunderstorm chances with marginal severe risk early this morning. Gusty winds behind the front. 2) Ice Jam Flood Watch continues through this afternoon 3) Increasing chances for impactful snow Saturday night through Monday, especially in the ridges.
Area forecast discussion, Feb 20, 2:30 AM EST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
230 AM EST Fri Feb 20 2026

.WHAT HAS CHANGED...
- Increased chance for thunder early this morning. Low-end
  threat for severe thunderstorms mainly south of I-70.
- Probability for impactful snow late this weekend is increasing
  for the PA/WV ridges.

&&

.KEY MESSAGES...
1) Thunderstorm chances with marginal severe risk early this
morning. Gusty winds behind the front.

2) Ice Jam Flood Watch continues through this afternoon

3) Increasing chances for impactful snow Saturday night through
Monday, especially in the ridges.

&&

.DISCUSSION...
KEY MESSAGE 1...

Widespread convection continues early this morning in advance of
a cold front and associated low pressure crossing the Great
Lakes. Thunderstorms roughly north of I-70 remain elevated, and
with storm mode becoming more stratiform, the threat for any
severe weather (mainly hail) has diminished. South of I-70,
storms have (somewhat inexplicably given near zero SBCAPE) been
able to become surface-based. These storms will carry a low-end
hail threat, and given shear profiles, a brief tornado cannot be
ruled out. However, this threat is quickly waning as storms
become more congealed. Better rainfall looks to push east of the
area by sunrise as showers linger for the I-80 corridor.

Chances for additional convection along the front have
decreased, but remain low-probability, with a passing cold
front late morning. However, the main impact with the front will
be areawide gusty winds as the pressure gradient strengthens.
Guidance continues to give a 50-80% chance for gusts over 30mph,
and near 50% chance for gusts over 40mph across southeastern
Ohio this afternoon.

KEY MESSAGE 2...

The Flood Watch for ice jam-related river flooding due to warm
conditions and additional rainfall continues through 1pm this
afternoon. Outside of the threat for river ice breakup and
potential jamming through the day, heavier rainfall rates have
remained progressive and isolated enough to preclude widespread
flooding concerns.

The highest chances of jams are along Redbank Creek, Oil Creek,
and portions of the upper Allegheny River. Waning precipitation
with the passing cold front this morning will see a slight
reduction in ice jam risk. However, ice jams are known to be
unpredictable and will likely need to be monitored until the ice
exits the region completely.

KEY MESSAGE 3...

Confidence in impactful snow is increasing late this weekend for
the PA/WV ridges. 06z WPC Winter Storm Outlook guidance is now
60-80% above 1500ft to the Allegheny Front. Confidence is
generally lower elsewhere, where snow amounts (lacking terrain-
enhanced upsloping) will be lower.

A digging 500mb low is expected to dip through the area on
Sunday, interacting with a passing surface low to the south.
Ensemble guidance remains in agreement with this progression,
with slight differences in the timing of the 500mb trough.
Ensemble solutions continue to show a bimodal distribution, with
the higher-end scenario driven primarily by the GEFS and the
ENS/GEPS on track for a farther south and east center of low
pressure.

Snow chances look to begin Saturday night/early Sunday for the
area as low pressure crosses near the Carolinas and continues
either up the eastern seaboard or out to sea on Sunday. This
will allow winds to veer northwesterly Sunday, driving efficient
upslope snow across the higher terrain. Snow showers should then
continue into Monday, lingerings longest across the ridges.
Probabilities for 6"+ in the ridges has increased to 50-80%
(highest in E. Tucker), though the spread remains fairly wide. A
Winter Storm Watch will likely be needed. The 25th-75th spread
is much tighter in the low lands (generally 2-4 inches), so an
Advisory may be needed for some locations.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
KEY MESSAGES...

- MVFR ceiling/visibility in rain overnight; brief IFR possible
  in thunderstorms with heavy rain and gusty wind
- VFR and gusty conditions returns tomorrow afternoon with
  passing cold front
- MVFR ceilings return tomorrow night; light snow possible north
  of I-80

------------------------------------------------------------

Support provided by a low-level jet has supported the
development of a round of showers and scattered thunderstorms,
now moving across the Upper Ohio Valley. Widespread MVFR
ceilings are forecast to develop overnight, with IFR ceilings
most likely north and west of PIT late, especially at FKL/DUJ.
Thunderstorms will continue to be possible for a few more hours,
with coverage of these expected to wane by 09Z/10Z. A brief wind
gust is possible with any heavier storm.

A few isolated showers/storms are possible with the passage of a
cold front around midday, mainly north of PIT. VFR may then
return for most ports south of I-80 for the afternoon, although
there is some risk for lingering IFR at FKL/DUJ. Wind gusts will
crank up behind the front as direction shifts from SE to WSW,
with peak values of up to 30 knots.

MVFR ceilings return after 00Z as an upper level low moves
through the eastern Great Lakes. Some light snow will be
possible north of I-80 after 00Z that may produce MVFR to IFR
visibility.

Outlook...
Widespread restrictions in snow are expected Sunday into Monday
as low pressure crosses to our southeast.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through this afternoon for PAZ008-009-013>016-022-
     073>078.
OH...None.
WV...None.

&&

DISCUSSION...Hefferan/Rackley
AVIATION...CL
Hazardous weather outlook, Feb 20, 2:35 AM EST, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
235 AM EST Fri Feb 20 2026

OHZ039>041-048>050-057>059-068-069-PAZ007-020-021-029-031-WVZ001>004-
012-021-509-210745-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Beaver-Allegheny-
Washington-Greene-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-
235 AM EST Fri Feb 20 2026

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ008-009-013>016-022-073-075-077-210745-
Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Armstrong-
Westmoreland-Fayette-Indiana-
235 AM EST Fri Feb 20 2026

...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for western Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Flood Watch in effect today for ice jam potential.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ510>514-210745-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
235 AM EST Fri Feb 20 2026

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Impactful snow is expected beginning late Saturday night through
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ074-076-078-210745-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
Higher Elevations of Indiana-
235 AM EST Fri Feb 20 2026

...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southwest Pennsylvania and
western Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Flood Watch in effect today for ice jam potential.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Impactful snow is expected beginning late Saturday night through
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RACKLEY

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 11:31 AM ESTWinter Storm WatchPBZMonongalia, Preston, Tucker24 hr

Nearby

Wind Advisories in West Virginia, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.